Alert archive / Kansas / Special Weather Statements in 2021

Special Weather Statement, NWS Dodge City, KS

June 6, 2021Hamilton County, Kansas

NWS Dodge City, KS issued this special weather statement at Jun 6, 2021, 11:35 PM MDT for Hamilton County, Kansas. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 6, 2021, 11:35 PM MDT (05:35 UTC)
Expired
Jun 7, 2021, 12:00 AM MDT
In force
25 min
Issued by
NWS Dodge City, KS

County Hamilton County, KS

The radar

The Goodland radar (KGLD), 133 km from the middle of the area, began a volume at 05:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 5.6 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2021-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1693 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2021-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1693 J/kg
Mixed-layer CIN
-35 J/kg
Mixed-layer LCL
1315 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
136 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted.

656 
WWUS83 KDDC 070535
SPSDDC

Special Weather Statement
National Weather Service Dodge City KS
1135 PM MDT Sun Jun 6 2021
 
KSZ061-070600-
Hamilton KS-
1135 PM MDT Sun Jun 6 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HAMILTON COUNTY
UNTIL MIDNIGHT MDT...

At 1135 PM MDT, Doppler radar was tracking a strong thunderstorm 12
miles northeast of Hartman, or 13 miles north of Coolidge, moving
south at 10 mph.

Nickel size hail and winds in excess of 30 mph will be possible with
this storm.

This storm will remain over mainly rural areas of northwestern
Hamilton County.

LAT...LON 3826 10204 3826 10181 3808 10181 3807 10204
TIME...MOT...LOC 0535Z 004DEG 7KT 3824 10205 

$$

JJOHNSON

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this special weather statement went out at Jun 6, 5:07 PM MDT, 6 hours 28 minutes earlier.

Area forecast discussion, Jun 6, 5:07 PM MDT, 6 hours 28 minutes before
Area Forecast Discussion
National Weather Service Dodge City KS
607 PM CDT Sun Jun 6 2021

...Updated Aviation Discussion...

.SHORT TERM...(This afternoon through Monday)
Issued at 1137 AM CDT Sun Jun 6 2021

Another rinse and repeat short term forecast for the most part
with upper level ridging firmly in place across the Rockies and
high plains. Low level clouds have lifted and cleared for more
ample sunshine once again Sunday afternoon. With leeside troughing
over eastern Colorado, expect another warm downsloping wind from
the south to southwest gusting to 20-25 mph with peak heating of
the afternoon. Temperatures will thus, push into the upper 80s to
near 90 near the Colorado state line. Models have slowed on the
progression on any storms pushing across the border forming off
the terrain until after midnight. Even at that point, storms look
to dissipate after sunset with no indication that they will hold
up long enough to touch the state. Regardless, any storms that do
make it will not have much strength to them being garden variety
type at best.

Otherwise, expect slightly less south winds overnight with
temperatures dropping into the low to mid 60s under radiational
cooling of mainly clear skies. More of the same to start the new
work week with winds mixing to the surface with daytime heating
gusting to 20-25 mph but with more of a westerly component that
will allow for stronger downslope. Temperatures will push into the
upper 80s but with low 90s west of the Hwy 83 corridor. Continued
dry weather with only a few cumulus low to mid level clouds
throughout the afternoon Monday and more of the same heading into
the long term forecast as well.

.LONG TERM...(Monday night through Sunday)
Issued at 101 PM CDT Sun Jun 6 2021

More of the same for the long term forecast under the same upper
level ridge and leeside trough from the short term. Expect
continued dry conditions and steadily increasing temperatures
through Thursday. Widespread 90s for Tuesday and Wednesday with
upper 90s to breaking the 100 degree mark along the Oklahoma state
line for Thursday.

A cold front will push through early Friday morning keeping
temperatures closer to average for this time of year in the upper
80s to around 90 as winds turn more northerly for much of the
remainder of the day. Expect similar temperatures over the weekend
around 90 degrees and continued lows in the low to mid 60s. Winds
will turn more southeasterly bringing more an ample low level
moisture field across the CWA increasing storm chances each late
afternoon and evening. Widespread storms at this point is
unlikely but still uncertainty this far out in the forecast. In
all, mostly hot and dry for the long term forecast with some
reprieve next weekend will not as hot temperatures and minimal
precipitation chances.

&&

.AVIATION...(For the 00Z TAFS through 00Z Monday evening)
Issued at 604 PM CDT Sun Jun 6 2021

A trough of low pressure at the surface will stay nearly
stationary over the next 24 hours over eastern Colorado. East of
this boundary a south southeast wind at 10 to 15 knots overnight
will increase into the 15 to 20 knot through late Monday morning.
BUFR soundings continue to advertise an area of low clouds in the
500 to 1500ft AGL level that will develop between 09z and 15Z
Monday. After 15z the ceilings will begin to improve with VFR
conditions developing towards 18z Monday. Liberal and Dodge City
will have a best chance for these low ceilings early Monday
morning.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  65  89  66  90 /  10  10  10   0
GCK  63  90  65  90 /  10  10  10   0
EHA  62  93  63  95 /  10  10  10   0
LBL  63  91  65  92 /  20  10  10   0
HYS  64  89  65  89 /  10   0  10   0
P28  64  88  67  89 /  10  10  10   0

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Lowe
LONG TERM...Lowe
AVIATION...Burgert
Hazardous weather outlook, Jun 6, 3:48 AM MDT, 19 hours 47 minutes before
Hazardous Weather Outlook
National Weather Service Dodge City KS
448 AM CDT Sun Jun 6 2021

KSZ030-031-043>046-061>066-074>081-084>090-071000-
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-
Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber-
448 AM CDT Sun Jun 6 2021 /348 AM MDT Sun Jun 6 2021/

This hazardous weather outlook is for portions of central...south
central...southwest and west central Kansas.

.DAY ONE...Today and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

For more details visit our webpage
https://weather.gov/crh/ghwo?sid=ddc

In the hours before

Special weather statement, Jun 6, 11:35 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Dodge City KS
1135 PM MDT Sun Jun 6 2021

KSZ061-070600-
Hamilton KS-
1135 PM MDT Sun Jun 6 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HAMILTON COUNTY
UNTIL MIDNIGHT MDT...

At 1135 PM MDT, Doppler radar was tracking a strong thunderstorm 12
miles northeast of Hartman, or 13 miles north of Coolidge, moving
south at 10 mph.

Nickel size hail and winds in excess of 30 mph will be possible with
this storm.

This storm will remain over mainly rural areas of northwestern
Hamilton County.

LAT...LON 3826 10204 3826 10181 3808 10181 3807 10204
TIME...MOT...LOC 0535Z 004DEG 7KT 3824 10205

JJOHNSON

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 11:58 PM MDTSpecial Weather StatementDDCHamilton32 min
Jun 7, 12:14 AM MDTSpecial Weather StatementDDCHamilton31 min
Jun 7, 12:37 AM MDTSpecial Weather StatementDDCHamilton23 min
Jun 7, 11:57 AM MDTSpecial Weather StatementDDCStafford63 min

Nearby

Special Weather Statements in Kansas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.